Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 45, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Nov 16, 2015, 7:57 PM CST for Carson County, Potter County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2015, 7:57 PM CST (01:57 UTC)
- Expired
- Nov 16, 2015, 8:18 PM CST
- In force
- 21 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Carson County, TX, Potter County, TX
The radar
The Amarillo radar (KAMA), 25 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 16, 1:00 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1692 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
923
WFUS54 KAMA 170157
TORAMA
TXC065-375-170230-
/O.NEW.KAMA.TO.W.0045.151117T0157Z-151117T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
757 PM CST MON NOV 16 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL POTTER COUNTY IN THE PANHANDLE OF TEXAS...
NORTHWESTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 830 PM CST
* AT 757 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 15 MILES WEST OF PANHANDLE...MOVING NORTHEAST
AT 45 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL POTTER AND NORTHWESTERN CARSON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3533 10167 3541 10174 3562 10147 3548 10132
TIME...MOT...LOC 0157Z 233DEG 39KT 3541 10164
TORNADO...RADAR INDICATED
HAIL...<1.00IN
$$
SIMPSON2 follow-up statements
463
WWUS54 KAMA 170210 RRA
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
810 PM CST MON NOV 16 2015
TXC375-170220-
/O.CAN.KAMA.TO.W.0045.000000T0000Z-151117T0230Z/
POTTER TX-
810 PM CST MON NOV 16 2015
...THE TORNADO WARNING FOR EAST CENTRAL POTTER COUNTY IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST.
LAT...LON 3544 10152 3550 10159 3562 10147 3548 10132
TIME...MOT...LOC 0210Z 233DEG 39KT 3550 10150
$$
TXC065-170230-
/O.CON.KAMA.TO.W.0045.000000T0000Z-151117T0230Z/
CARSON TX-
810 PM CST MON NOV 16 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR
NORTHWESTERN CARSON COUNTY...
AT 810 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 11 MILES SOUTHEAST OF FRITCH...OR 12 MILES NORTHWEST OF
PANHANDLE...MOVING NORTHEAST AT 45 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN CARSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3544 10152 3550 10159 3562 10147 3548 10132
TIME...MOT...LOC 0210Z 233DEG 39KT 3550 10150
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SIMPSON092
WWUS54 KAMA 170218
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
818 PM CST MON NOV 16 2015
TXC065-170227-
/O.CAN.KAMA.TO.W.0045.000000T0000Z-151117T0230Z/
CARSON TX-
818 PM CST MON NOV 16 2015
...THE TORNADO WARNING FOR NORTHWESTERN CARSON COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR CENTRAL TEXAS.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
PORTIONS OF CARSON COUNTY.
LAT...LON 3544 10152 3550 10159 3562 10147 3548 10132
TIME...MOT...LOC 0216Z 233DEG 39KT 3555 10142
$$
BRBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Nov 16, 5:44 PM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Nov 16, 5:44 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 544 PM CST MON NOV 16 2015 .AVIATION... SCATTERED THUNDERSTORMS WITH GUSTY WINDS WILL CONTINUE AROUND THE TAF SITES THROUGH THE MID EVENING. CLOUDS WILL DECREASE OVERNIGHT. A STRONG COLD FRONT WILL MOVE THROUGH THE TAF SITES TUESDAY MORNING WITH POSSIBLE GUSTS OVER 40 KNOTS. CLOUDS WILL LOWER BEHIND THE COLD FRONT...BUT THEY SHOULD REMAIN VFR. && .PREV DISCUSSION... /ISSUED 339 PM CST MON NOV 16 2015/ DISCUSSION... AS A LOW APPROACHES THE AREA...TEMPS THIS AFTERNOON HAVE REACHED THE 70S AND DEW POINTS INTO THE 50S. THIS HAS ALLOWED THE PANHANDLES TO BE PRIMED FOR SEVERE WEATHER THIS AFTERNOON. SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE WESTERN PANHANDLES AND WILL CONTINUE TO DEVELOP ACROSS THE AREA AND MOVE TO THE NORTHEAST. SOME OF THE STORMS HAVE ALREADY BEEN SEVERE WITH HAIL UP TO QUARTER SIZE AND WIND GUSTS UP TO 50 MPH. THE SEVERE THREAT WILL CONTINUE THROUGH THE AFTERNOON AND EVENING AS CAPE OVER THE EASTERN TWO THIRDS OF THE AREA IS FORECAST TO BE AROUND 1600J/KG. EFFECTIVE BULK SHEAR IS LARGE ENOUGH TO SUPPORT DISCRETE SUPERCELLS. HIRES MODELS ARE INDICATING THESE DISCRETE CELLS WILL TURN INTO A QLCS LATE THIS EVENING AND THIS LINE OF STORMS SHOULD MOVE OUT OF THE PANHANDLES BY MIDNIGHT IF IT FOLLOWS THE TEXAS TECH WRF. IF IT FOLLOWS THE HRRR...THE LINE WILL FORM EAST OF THE AREA. ON THE BACK SIDE OF THE LOW...THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE WILL SEE WRAP AROUND PRECIP IN THE FORM OF RAIN TRANSITIONING TO SNOW ON TUESDAY AND CONTINUING INTO TUESDAY NIGHT. THE NAM AND GFS ARE IN BETTER AGREEMENT ON THIS PART OF THE EVENT NOW AND ACCUMULATIONS SHOULD BE LIGHT WITH TOTALS UP TO ONE HALF INCH...MOSTLY IN THE NORTHWEST OKLAHOMA PANHANDLE. WINDS WILL STRENGTHEN TUESDAY TO THE 25 TO 35 MPH RANGE SO VISIBILITIES MAY DROP WHEN SNOW IS FALLING. THESE VALUES ARE CURRENTLY LOWER THAN BLIZZARD CONDITIONS BUT A WINTER WEATHER ADVISORY MAY BE NEEDED IF VISIBILITY DROPS LOW ENOUGH. AS THE LOW MOVES OFF TO THE NORTHEAST AND PRECIP MOVES OUT OF THE AREA...WEDNESDAY THROUGH NEXT TUESDAY ARE LOOKING TO BE DRY. TEMPS SHOULD BE AROUND SEASONAL VALUES EXCEPT FOR SATURDAY WHEN A DRY COLD FRONT MOVES THROUGH AND COOLS TEMPS FOR THE DAY BUT THE RETURN OF SOUTHERLY FLOW SHOULD BRING TEMPS BACK UP BY SUNDAY. BEAT && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/10
Hazardous weather outlook, Nov 16, 2:39 PM CST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 239 PM CST MON NOV 16 2015 OKZ001>003-TXZ001>020-171200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 239 PM CST MON NOV 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND EVENING. LARGE HAIL TO 2 INCHES AND DAMAGING WINDS TO 70 MPH WILL BE THE PRIMARY THREATS ALTHOUGH ISOLATED TORNADOES ARE ALSO POSSIBLE. THOUGH SEVERE WEATHER IS POSSIBLE AREA WIDE...THE GREATEST THREAT OF SIGNIFICANT SEVERE WEATHER WILL BE EAST OF A LINE FROM CLAUDE TO SPEARMAN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW WILL BE POSSIBLE ACROSS MAINLY NORTHERN PARTS OF THE COMBINED PANHANDLES TUESDAY THROUGH TUESDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW WILL BE POSSIBLE DURING THIS TIME ESPECIALLY IN THE FAR NORTHWEST TEXAS AND WESTERN OKLAHOMA PANHANDLES...AN INCH OR LESS COULD FALL. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED TUESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS WILL LIKELY BE ACTIVATED THROUGH THE EVENING. BEAT
In the hours before
Local storm report, Nov 16, 7:17 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
717 PM CST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TORNADO 6 SE KINGSMILL 35.42N 101.00W
11/16/2015 GRAY TX TRAINED SPOTTER
TORNADO REPORTED 6 MILES SOUTHEAST OF KINGSMILL.
&&
EVENT NUMBER AMA1500771
LORENZENLocal storm report, Nov 16, 7:19 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
719 PM CST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TORNADO 5 S ELMWOOD 36.55N 100.52W
11/16/2015 BEAVER OK TRAINED SPOTTER
MULTI VORTEX TORNADO.
&&
EVENT NUMBER AMA1500772
LGLocal storm report, Nov 16, 7:22 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
722 PM CST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 1 S PAMPA 35.53N 100.96W
11/16/2015 E1.75 INCH GRAY TX AMATEUR RADIO
GOLF BALL SIZE HAIL AT THE BOWLING ALLEY IN SOUTH
PAMPA.
&&
EVENT NUMBER AMA1500773
LGLocal storm report, Nov 16, 7:26 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
726 PM CST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TORNADO 4 N BOOKER 36.51N 100.54W
11/16/2015 BEAVER OK LAW ENFORCEMENT
TORNADO REPORTED 4 MILES NORTH OF BOOKER WITH POWER
FLASHES.
&&
EVENT NUMBER AMA1500774
LORENZENLocal storm report, Nov 16, 7:28 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
728 PM CST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TORNADO 4 W BOOKER 36.46N 100.61W
11/16/2015 OCHILTREE TX EMERGENCY MNGR
BEAVER EMERGENCY MANAGER REPORTED TORNADO 4 MILES WEST
OF BOOKER.
&&
EVENT NUMBER AMA1500775
LORENZENLocal storm report, Nov 16, 7:33 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
733 PM CST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 1 E DUMAS 35.86N 101.97W
11/16/2015 MOORE TX BROADCAST MEDIA
UPROOTED TREE REPORTED IN DUMAS.
&&
EVENT NUMBER AMA1500776
LORENZENThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 6:06 PM CST | Tornado Warning | AMA | Carson, Gray | 24 min |
| Nov 16, 6:09 PM CST | Severe Thunderstorm Warning | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 1 more | 66 min |
| Nov 16, 6:19 PM CST | Severe Thunderstorm Warning | AMA | Potter, Randall | 41 min |
| Nov 16, 6:25 PM CST | Tornado Warning | AMA | Gray | 35 min |
| Nov 16, 6:41 PM CST | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 94 min |
| Nov 16, 6:46 PM CST | Tornado Warning | AMA | Lipscomb, Ochiltree | 44 min |
| Nov 16, 6:46 PM CST | Tornado Warning | AMA | Carson, Gray | 29 min |
| Nov 16, 6:50 PM CST | Tornado Warning | AMA | Gray, Hemphill, Roberts | 40 min |
| Nov 16, 7:01 PM CST | Special Weather Statement | AMA | Hansford | 44 min |
| Nov 16, 7:04 PM CST | Tornado Warning | AMA | Gray | 26 min |
| Nov 16, 7:16 PM CST | Tornado Warning | AMA | Carson, Hutchinson | 44 min |
| Nov 16, 7:20 PM CST | Tornado Warning | AMA | Hemphill, Roberts | 40 min |
| Nov 16, 7:23 PM CST | Tornado Warning | AMA | Roberts | 52 min |
| Nov 16, 7:24 PM CST | Severe Thunderstorm Warning | AMA | Carson, Gray, Hansford, Hutchinson, Moore, Ochiltree and 3 more | 66 min |
| Nov 16, 7:37 PM CST | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 53 min |
| Nov 16, 7:37 PM CST | Severe Thunderstorm Warning | AMA | Carson, Potter | 53 min |
| Nov 16, 7:51 PM CST | Tornado Warning | AMA | Hemphill, Lipscomb | 54 min |
| Nov 16, 7:55 PM CST | Tornado Warning | AMA | Hutchinson, Ochiltree, Roberts | 35 min |
| Nov 16, 8:19 PM CST | Tornado Warning | AMA | Ochiltree, Roberts | 41 min |
| Nov 16, 8:28 PM CST | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Ochiltree, Roberts | 47 min |
| Nov 16, 8:31 PM CST | Severe Thunderstorm Warning | AMA | Armstrong | 44 min |
| Nov 16, 8:39 PM CST | Tornado Warning | AMA | Lipscomb | 36 min |
| Nov 16, 8:52 PM CST | Tornado Warning | AMA | Lipscomb, Ochiltree | 42 min |
| Nov 16, 8:57 PM CST | Severe Thunderstorm Warning | AMA | Carson, Gray | 33 min |
| Nov 16, 9:03 PM CST | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 47 min |
| Nov 16, 9:18 PM CST | Tornado Warning | AMA | Lipscomb | 42 min |
| Nov 16, 9:22 PM CST | Severe Thunderstorm Warning | AMA | Gray | 18 min |
| Nov 17, 5:16 AM CST | Wind Advisory | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 7 more | 13 hr |
| Nov 17, 5:33 AM CST | Winter Weather Advisory | AMA | Dallam, Hansford, Hartley, Sherman | 17 hr |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.